Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 39, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 16, 2008, 8:19 AM CST for Tangipahoa Parish, Louisiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 16, 2008, 8:19 AM CST (14:19 UTC)
- Expired
- Feb 16, 2008, 8:45 AM CST
- In force
- 26 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Tangipahoa Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 161420
SVRLIX
LAC105-161445-
/O.NEW.KLIX.SV.W.0039.080216T1419Z-080216T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
819 AM CST SAT FEB 16 2008
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF AMITE...
* UNTIL 845 AM CST
* AT 816 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM KENTWOOD TO AMITE TO INDEPENDENCE...MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WILMER AND LORANGER BY 825 AM CST...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
LAT...LON 3097 9035 3091 9034 3090 9031 3068 9024
3066 9025 3050 9025 3053 9056 3075 9050
3096 9057 3098 9056
TIME...MOT...LOC 1419Z 274DEG 34KT 3088 9044 3075 9040
3061 9043
$$
241 follow-up statement
000
WWUS54 KLIX 161443
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
841 AM CST SAT FEB 16 2008
LAC105-161451-
/O.EXP.KLIX.SV.W.0039.000000T0000Z-080216T1445Z/
TANGIPAHOA LA-
841 AM CST SAT FEB 16 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TANGIPAHOA PARISH
WILL EXPIRE AT 845 AM CST...
THIS LINE OF STORMS WAS MOVING INTO WASHINGTON PARISH AND NORTHEAST
ST TAMMANY PARISH AT THIS TIME. THE SEVERE WEATHER THREAT WILL END
FOR TANGIPAHOA PARISH AT 845 AM.
NO REPORTS OF HIGH WINDS OR DAMAGE WERE RECEIVED WITH THIS LINE. IF
YOU HAVE STORM DAMAGE...HAIL OR HIGH WIND REPORTS PLEASE NOTIFY YOUR
SHERIFFS OFFICE. THEY WILL RELAY THE REPORTS TO THE NATIONAL
WEATHER SERVICE IN SLIDELL.
LAT...LON 3097 9035 3091 9034 3090 9031 3068 9024
3066 9025 3050 9025 3053 9056 3075 9050
3096 9057 3098 9056
TIME...MOT...LOC 1441Z 274DEG 34KT 3086 9020 3073 9016
3059 9019
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 3:35 AM CST, 4 hours 44 minutes earlier.
Area forecast discussion, Feb 16, 3:35 AM CST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 335 AM CST SAT FEB 16 2008 .DISCUSSION... EARLY THIS MORNING THERE WAS AN UPPER-LEVEL LOW OVER NORTHWESTERN MEXICO/SOUTHWESTERN US WITH A SURFACE LOW DEVELOPING ALONG A FRONTAL BOUNDARY OVER SOUTHERN/SOUTHEASTERN TEXAS. WARM...MOIST AIR WILL PUSH ONSHORE OVER LOUISIANA AND MISSISSIPPI TODAY...WITH THE SURFACE LOW PUSHING INTO MISSOURI BY SUNDAY MORNING. THE UPPER LOW WILL BE PUSHING INTO MISSOURI BY SUNDAY MORNING ALSO. THE GFS...NAM...ECMWF ALL HAVE SIMILAR SOLUTIONS WITH THIS SYSTEM...ALTHOUGH THE GFS IS A LITTLE FASTER. THE NAM SHOWS 0-3KM STORM RELATIVE HELICITY GOING UP TO 439 M2/S2 BY 12Z AND THE GFS 481 M2/S2 BY 06Z SUNDAY. A STRONG LOW-LEVEL JET ALSO WILL AID IN STORM DEVELOPMENT AND INTENSITY. HOWEVER THE BETTER DYNAMICS WILL REMAIN FARTHER NORTH. TEMPS SHOULD REMAIN FAIRLY WARM ON SUNDAY...BEFORE THE COLD PUSH SUNDAY NIGHT AND MONDAY. TRANQUIL WEATHER IS EXPECTED MONDAY AND TUESDAY AS HIGH PRESSURE SLIDES ACROSS THE AREA. BY WEDNESDAY AFTERNOON THE HIGH WILL HAVE MOVED TO THE EAST...LEADING TO RETURN FLOW OVER LOUISIANA AND A CHANCE FOR SOME SHOWERS. HOWEVER IT WILL BE UNTIL THURSDAY BEFORE THE NEXT SHORTWAVE DROPS INTO WEST TEXAS AND AIDS IN THE DEVELOPMENT OF THE NEXT SURFACE SYSTEM. AS OF THE 00Z RUN OF THE GFS...IT LOOKS LIKE THIS SYSTEM WILL PASS TO THE NORTH OF OUR PCWA...WITH THE FRONT STALLING TO OUR NORTH FRIDAY AND SATURDAY. .AVIATION... GENERALLY VFR TODAY...EXCEPT FOR SOME MVFR CONDITIONS THIS MORNING IN SOME LIGHT RAIN AROUND BTR OR LIGHT FOG/STRATUS AT MSY...GPT...MCB. .MARINE... WINDS WILL PICK UP WITH THIS LOW PRESSURE SYSTEM WITH A SMALL CRAFT ADVISORY LIKELY TO BE REQUIRED SATURDAY NIGHT INTO SUNDAY. && && .PRELIMINARY POINT TEMPS/POPS... MCB 69 55 73 40 / 30 70 70 10 BTR 71 56 73 42 / 30 70 70 10 MSY 72 60 73 48 / 30 70 70 10 GPT 69 58 71 44 / 20 60 70 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 25
Hazardous weather outlook, Feb 16, 6:00 AM CST, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 600 AM CST SAT FEB 16 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-161800- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 600 AM CST SAT FEB 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... A SURFACE LOW PRESSURE SYSTEM WILL FORM OVER TEXAS AND MOVE NORTHEAST ACROSS THE MID MISSISSIPPI VALLEY...DRAGGING A COLD FRONT INTO LOUISIANA ON SUNDAY. STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD AND ALONG THE FRONT LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL MAY OCCUR WITH A SQUALL LINE PASSAGE EARLY SUNDAY MORNING. THERE REMAINS A SLIGHT THREAT FOR SOME OF THESE STORMS TO BECOME SEVERE. MARINE... SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP LATE SATURDAY NIGHT AS A COLD FRONT APPROACHES THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG THUNDERSTORMS...WITH A SLIGHT THREAT OF SEVERE THUNDERSTORMS...WILL BE MOVING THROUGH EXTREME SOUTHEASTERN LOUISIANA AND COASTAL MISSISSIPPI SUNDAY MORNING. SMALL CRAFT ADVISORY CONDITIONS MAY CONTINUE INTO MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Feb 16, 6:41 AM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
641 AM CST SAT FEB 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 AM TSTM WND DMG MORGANZA 30.74N 91.59W
02/16/2008 POINTE COUPEE LA LAW ENFORCEMENT
SEVERAL TREES DOWN...POSSIBLE FUNNEL CLOUD
&&
25The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 6:15 AM CST | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 45 min |
| Feb 16, 6:44 AM CST | Tornado Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 31 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.